Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 34, NWS Lincoln, IL

April 20, 2000Cass County, Morgan County, Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 20, 2000, 4:49 AM CDT for Cass County, Morgan County, Schuyler County, Illinois. It was in force for 56 min. 9 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 20, 2000, 4:49 AM CDT (09:49 UTC)
Expired
Apr 20, 2000, 5:45 AM CDT
In force
56 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cass County, IL, Morgan County, IL, Schuyler County, IL

What was reported inside it

TimeReportWhereRemark
Apr 20, 4:55 AM CDTThunderstorm Wind 62 EPittsfield, IL
Apr 20, 4:55 AM CDTThunderstorm Wind 62 EValley City, IL
Apr 20, 4:55 AM CDTThunderstorm Wind 60 EKampsville, IL
Apr 20, 5:04 AM CDTThunderstorm WindCountywide, ILNumerous trees and power lines were blown down countywide. In Bluffs, several vehicles were damaged due to fallen trees. Also, the roof of a bus barn at the junior/senior high school was torn away by the winds. One tree fell onto a home causing minor roof d
Apr 20, 5:10 AM CDTThunderstorm Wind 60 ERosedale, IL
Apr 20, 5:10 AM CDTThunderstorm Wind 60 EEldred, IL
Apr 20, 5:10 AM CDTThunderstorm WindConcord, ILNumerous trees, tree limbs, and power lines were blown down. In Concord, part of the roof of a mobile home was torn off causing moderate damage. The garage on another home suffered minor damage. Damage to the mobile home was estimated around $30,000.
Apr 20, 5:15 AM CDTThunderstorm Wind 60 ECarrollton, IL
Apr 20, 5:20 AM CDTThunderstorm Wind 74 ECountywide, ILAs a severe thunderstorm moved east across Cass County, numerous trees, tree limbs, power poles, and power lines were blown down. One mile southeast of Virginia more significant damage occurred to a house. The brick attached garage was destroyed and part of

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 4:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 200952
SVRSPI
ILC017-137-169-171-201045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
449 AM CDT THU APR 20 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN CENTRAL ILLINOIS
  CASS COUNTY IN CENTRAL ILLINOIS
  MORGAN COUNTY IN CENTRAL ILLINOIS
  SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 545 AM CDT

* AT 449 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES
  SOUTHWEST OF RUSHVILLE TO 10 MILES SOUTHWEST OF    
  WINCHESTER...MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUSHVILLE
  WINCHESTER
  JACKSONVILLE
  VIRGINIA

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 3989 9106 3950 9077 3889 9069 3958 8997
          4001 9022 4025& 9056

FRIEDERS

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:40 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 20, 2:40 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
240 AM CDT THU APR 20 2000

AS OF 06Z...SFC LOW NOW CENTERED OVER NRN MO...WEST OF KIRKSVILLE.
TRW ACTIVITY...STILL PERSISTING OVER NRN SECTIONS OF CWA...MAINLY
WEST OF IL RIVER.

FOR REST OF TODAY...AVN STILL HAS BEST HANDLE ON THE SYSTEM...WITH
ACTIVITY FIRING ALONG BOUNDARY IN CENTRAL MO...SO LITTLE CHANGE TO
CURRENT FORECAST AS EVENT IS IN PROGRESS AT THIS POINT.  WILL BUMP
TEMPS DOWN SLIGHTLY IN NRN GROUP AS AREA OF TRWS OVER C MO SHOULD
MOVE INTO CWA SOON AFTER ZONE ISSUANCE TIME...HELPING TO KEEP TEMPS
DOWN A LITTLE. REST OF CWA WILL SEE ACTIVITY MARCH EASTWARD...WILL
WAIT TO SEE IF SPC ISSUE A NEW WATCH IN OUR SRN SECTIONS...HOPEFULLY
BEFORE THE ZONES ARE ISSUED.

WILL KEEP MENTION OF RWS IN FOR TONIGHT...BEFORE ENDING TOWARDS
DAYBREAK ON FRIDAY. SHOULD SEE SOME SUN ON FRIDAY...BUT TEMPS WILL
BE ON THE COOL SIDE.

...PRELIMINARY CCF FOR COORDINATION ONLY...

SPI TB 064/042 055/039 067 68+50
PIA TB 062/040 054/038 066 68+50
DEC TB 064/042 054/038 066 68+50
CMI TB 065/042 053/037 065 68+60
MTO TB 067/042 055/040 067 68+60
LWV TB 075/044 057/040 068 68770

.ILX...]
IL...NONE.

BYRD

In the hours before

Local storm report, Apr 19, 11:29 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1129 PM CDT WED APR 19 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1118 PM    HAVANA                    IL   1.00 INCH HAIL
04/19/00   MASON                          (ESDA)

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:06 PM CDTSevere Thunderstorm WarningILXCass, Schuyler54 min
Apr 19, 9:06 PM CDTSevere Thunderstorm WarningILXMorgan54 min
Apr 19, 9:39 PM CDTSevere Thunderstorm WarningILXFulton51 min
Apr 19, 10:24 PM CDTSevere Thunderstorm WarningILXPeoria51 min
Apr 19, 11:10 PM CDTSevere Thunderstorm WarningILXFulton, Mason50 min
Apr 20, 1:34 AM CDTSevere Thunderstorm WarningILXKnox41 min
Apr 20, 2:03 AM CDTSevere Thunderstorm WarningILXStark42 min
Apr 20, 4:49 AM CDTSevere Thunderstorm WarningILXScott56 min
Apr 20, 4:56 AM CDTSevere Thunderstorm WarningILXKnox49 min
Apr 20, 5:21 AM CDTSevere Thunderstorm WarningILXFulton, Mason54 min
Apr 20, 5:21 AM CDTSevere Thunderstorm WarningILXMenard, Sangamon54 min
Apr 20, 5:33 AM CDTSevere Thunderstorm WarningILXStark27 min
Apr 20, 5:47 AM CDTSevere Thunderstorm WarningILXLogan, Peoria, Tazewell43 min
Apr 20, 6:02 AM CDTSevere Thunderstorm WarningILXMarshall, Woodford43 min
Apr 20, 6:02 AM CDTSevere Thunderstorm WarningILXMcLean43 min
Apr 20, 6:13 AM CDTSevere Thunderstorm WarningILXDeWitt, Macon47 min
Apr 20, 7:48 AM CDTSevere Thunderstorm WarningILXMorgan, Sangamon42 min
Apr 20, 8:27 AM CDTSevere Thunderstorm WarningILXSangamon48 min
Apr 20, 8:31 AM CDTSevere Thunderstorm WarningILXLogan44 min
Apr 20, 8:37 AM CDTSevere Thunderstorm WarningILXDeWitt, McLean53 min
Apr 20, 9:05 AM CDTSevere Thunderstorm WarningILXChristian40 min
Apr 20, 9:06 AM CDTTornado WarningILXDeWitt, Logan, Macon39 min
Apr 20, 9:30 AM CDTTornado WarningILXMcLean60 min
Apr 20, 9:33 AM CDTTornado WarningILXPiatt42 min
Apr 20, 9:34 AM CDTSevere Thunderstorm WarningILXMoultrie, Shelby56 min
Apr 20, 9:45 AM CDTTornado WarningILXDeWitt30 min
Apr 20, 10:04 AM CDTTornado WarningILXChampaign56 min
Apr 20, 10:23 AM CDTTornado WarningILXMoultrie, Shelby52 min
Apr 20, 10:39 AM CDTSevere Thunderstorm WarningILXClay, Effingham51 min
Apr 20, 10:47 AM CDTTornado WarningILXChampaign, Douglas58 min
Apr 20, 10:51 AM CDTTornado WarningILXColes39 min
Apr 20, 11:11 AM CDTTornado WarningILXCumberland49 min
Apr 20, 11:27 AM CDTTornado WarningILXJasper48 min
Apr 20, 11:40 AM CDTTornado WarningILXClark50 min
Apr 20, 11:58 AM CDTTornado WarningILXEdgar32 min
Apr 20, 12:37 PM CDTSevere Thunderstorm WarningILXLawrence, Richland38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.